Skip to Main Content
Journal of Algebraic Geometry

Journal of Algebraic Geometry

Online ISSN 1534-7486; Print ISSN 1056-3911



Equisingularity of sections, $(t^{r})$ condition, and the integral closure of modules

Authors: Terence Gaffney, David Trotman and Leslie Wilson
Journal: J. Algebraic Geom. 18 (2009), 651-689
Published electronically: December 2, 2008
MathSciNet review: 2524594
Full-text PDF

Abstract | References | Additional Information

Abstract: This paper uses the theory of integral closure of modules to study the sections of both real and complex analytic spaces. The stratification conditions, which play a key role, are the $(t^{r})$ conditions introduced by Thom and Trotman. Our results include an algebraic formulation of the $(t^{r})$ in terms of the integral closure of modules, and a new simple proof showing how the $(t^{r})$ conditions improve under Grassmann modification. In the complex analytic case, we characterise $(t^{r})$ in terms of the genericity of the multiplicity of a certain submodule of the Jacobian module, then use the principle of specialisation of integral dependence for modules to give an equimultiplicity criterion for $(t^{r})$. As a consequence we obtain numerical criteria for Verdier equisingularity of families of plane sections in various situations.

References [Enhancements On Off] (What's this?)


Additional Information

Terence Gaffney
Affiliation: Department of Mathematics, Northeastern University, Boston, Massachusetts 02115
Address at time of publication: Mathematical Sciences Research Institute, 17 Gauss Way, Berkeley, California 94720-5070
MR Author ID: 70390
ORCID: 0000-0003-3420-0150

David Trotman
Affiliation: LATP (UMR 6632), Centre de Mathématique et Informatique, Université de Provence, 39 rue Joliot-Curie, 13453 Marseille, France

Leslie Wilson
Affiliation: Department of Mathematics, University of Hawaii at Manoa, 2565 The Mall, 96822 Honolulu, Hawaii

Received by editor(s): April 30, 2007
Received by editor(s) in revised form: July 2, 2007
Published electronically: December 2, 2008
Additional Notes: The first author was supported in part by NSF Grant #9803691. The first and third authors were supported in part by the University of Provence (Aix-Marseille 1). The second author was supported in part by the European Real Algebraic and Analytic Geometry project, and by the University of Hawaii.